Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Is The Significance Of Heavy Bleeding After Taking Emergency Contraceptive Pills?

Height: 4' 11", weight: 120 lbs Age: 25 no history of cysts, cervical cancer, or irregular periods.

Does heavy bleeding after taking EC mean that I am not pregnant? I had recently finished my cycle, two or three days before having sex. Normally I am on an oral contraceptive, but ran out; I had been off of the pill for about a week. The condom did come off inside of me, but he ejaculated outside. I took Next Choice within about 10 minutes of this, and the second pill about 12 hours later. Now, 6 days later, I am experiencing some heavier than normal bleeding, including tissue, that feels like a period. Does this mean I am not pregnant?
Thu, 18 Feb 2021
Report Abuse
OB & GYN Specialist 's  Response
Hi,

It could most probably be your regular cycle because you followed withdrawal technique which has less chances for pregnancy. Maybe the pill is causing heavy bleeding. Wait for 7 days from day 1. If it continues after that and if it is heavy then you need to control your bleeding with medication under prescription.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Archana Rajesh Babu, OB & GYN Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Combined oral contraceptive pill


Loading Online Doctors....
What Is The Significance Of Heavy Bleeding After Taking Emergency Contraceptive Pills?

Hi, It could most probably be your regular cycle because you followed withdrawal technique which has less chances for pregnancy. Maybe the pill is causing heavy bleeding. Wait for 7 days from day 1. If it continues after that and if it is heavy then you need to control your bleeding with medication under prescription. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Archana Rajesh Babu, OB & GYN Specialist